# SDR CA011002004

- Difficulty date: September 27, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,495 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Bracket
- Condition: Failed
- Location: Rt Mlg Uplock
- Part time: 11,788 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) RT MAIN GEAR FAILED TO EXTEND. THIS WAS DUE TO RIVETS ATTACHING UPLOCK BRACKETS P/N 40616-01 & 40616-02 SHEARING. THIS MAY HAVE BEEN DUE TO CORROSION. THIS ALLOWED W8 OF LDG GEAR TO PULL RIVETS THROUGH 2 ANGLES P/N 40625-00. AS A RESULT OF THIS, A MISALIGNMENT OF UPLOCK HOOK WITH UPLOCK ROLLER CAUSED UPLOCK HOOK TO JAM. THIS PREVENTED GEAR FROM EXTENDING. PILOT WAS ABLE TO FREE GEAR BY APPLYING POSITIVE & NEGATIVE G LOADS ON GEAR. GEAR THEN EXTENDED NORMALLY. UPLOCK BRACKETS HAD BEEN MODIFIED WHEN BOUNDARY LAYER RESEARCH STC-SA 00202SE SUPER CHIEF II WAS INST & AGAIN WHEN BOUNDARY LAYER RESEARCH SB- BLR 105 WAS COMPLIED WITH.
